Alert archive / Pennsylvania / Heat Advisories in 2021
Heat Advisory 3, NWS State College, PA
NWS State College, PA issued this heat advisory at Jul 5, 2021, 2:13 PM EDT for 8 counties in Pennsylvania. It took effect at Jul 6, 2021, 11:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2021, 2:13 PM EDT (18:13 UTC)
- In effect from
- Jul 6, 2021, 11:00 AM EDT
- Expired
- Jul 6, 2021, 6:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS State College, PA
Counties Adams County, PA, Cumberland County, PA, Dauphin County, PA, Franklin County, PA, Lancaster County, PA, Lebanon County, PA, Perry County, PA, York County, PA
The radar
The State College radar (KCCX), 124 km from the middle of the area, began a volume at 18:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 6.2 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1254 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
050 WWUS71 KCTP 051813 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 213 PM EDT Mon Jul 5 2021 PAZ057-059-063>066-060615- /O.NEW.KCTP.HT.Y.0003.210706T1500Z-210706T2200Z/ Dauphin-Lebanon-Cumberland-Adams-York-Lancaster- Including the cities of Harrisburg, Hershey, Lebanon, Carlisle, Gettysburg, York, and Lancaster 213 PM EDT Mon Jul 5 2021 ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 6 PM EDT TUESDAY... * WHAT...Heat index values of 100 or higher expected. * WHERE...Dauphin, Lebanon, Cumberland, Adams, York and Lancaster Counties. * WHEN...From 11 AM to 6 PM EDT Tuesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Young children and pets should never be left unattended in vehicles under any circumstances. This is especially true during hot weather when car interiors can reach lethal temperatures in a matter of minutes. LOOK BEFORE YOU LOCK. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. The latest forecast information can be found on the NWS State College Facebook page and Twitter @NWSStateCollege, or on the web at weather.gov/ctp. && $$ For more information from the National Weather Service visit http://weather.gov/ctp
2 follow-up statements
686 WWUS71 KCTP 060612 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 212 AM EDT Tue Jul 6 2021 PAZ036-056-061815- /O.EXA.KCTP.HT.Y.0003.210706T1500Z-210706T2200Z/ Franklin-Perry- Including the cities of Chambersburg and Newport 212 AM EDT Tue Jul 6 2021 ...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EDT THIS EVENING... * WHAT...Heat index values around 100 expected. * WHERE...Franklin and Perry Counties. * WHEN...From 11 AM this morning to 6 PM EDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids and wear lightweight, loose fitting clothing. Check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. If you work or spend time outside, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. For additional heat safety information, visit weather.gov/heat. && $$ PAZ057-059-063>066-061815- /O.CON.KCTP.HT.Y.0003.210706T1500Z-210706T2200Z/ Dauphin-Lebanon-Cumberland-Adams-York-Lancaster- Including the cities of Harrisburg, Hershey, Lebanon, Carlisle, Gettysburg, York, and Lancaster 212 AM EDT Tue Jul 6 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EDT THIS EVENING... * WHAT...Heat index values between 100 and 104 expected. * WHERE...Lebanon, Dauphin, Cumberland, Lancaster, York and Adams Counties. * WHEN...From 11 AM this morning to 6 PM EDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids and wear lightweight, loose fitting clothing. Check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. If you work or spend time outside, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. For additional heat safety information, visit weather.gov/heat. && $$ For more information from the National Weather Service visit http://weather.gov/ctp
606 WWUS71 KCTP 061116 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 716 AM EDT Tue Jul 6 2021 PAZ036-056-057-059-063>066-062200- /O.CON.KCTP.HT.Y.0003.210706T1500Z-210706T2200Z/ Franklin-Perry-Dauphin-Lebanon-Cumberland-Adams-York-Lancaster- Including the cities of Chambersburg, Newport, Harrisburg, Hershey, Lebanon, Carlisle, Gettysburg, York, and Lancaster 716 AM EDT Tue Jul 6 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EDT THIS EVENING... * WHAT...Heat index values between 100 and 104 expected. * WHERE...Lebanon, Franklin, Perry, Dauphin, Cumberland, Lancaster, York and Adams Counties. * WHEN...From 11 AM this morning to 6 PM EDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. * ADDITIONAL DETAILS...The highest temperatures and heat indices are expected between 1 PM and 5 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids and wear lightweight, loose fitting clothing. Check up on elderly relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. If you work or spend time outside, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. For additional heat safety information, visit weather.gov/heat. && $$ MS/DM For more information from the National Weather Service visit http://weather.gov/ctp
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this heat advisory went out at Jul 5, 10:35 AM EDT, 3 hours 38 minutes earlier.
Area forecast discussion, Jul 5, 10:35 AM EDT, 3 hours 38 minutes before
Area Forecast Discussion National Weather Service State College PA 1035 AM EDT Mon Jul 5 2021 .SYNOPSIS... A warm front will push east across the state today, ushering in higher humidity in the form of rather muggy 60-plus dewpoints for the upcoming week. A large plume of smoke from the western and Canadian wildfires will drift overhead today, dimming the sun slightly at times and giving the sky a milky appearance. Hot and more humid weather will follow for the middle of the week before a slow-moving cold frontal boundary drifts down from the north. The chance of showers climbs steadily Tuesday afternoon and evening along and ahead of a weak cold front. The best chance for rain this week will be Wednesday night and Thursday The cold frontal boundary should push across the area from northwest to southeast Thursday or Friday. && .NEAR TERM /UNTIL 7 PM THIS EVENING/... Cirrus and smoke making for the milky sky. Just enough heating already to pop some cumulus off South Mountain and higher elevations of the south. Dewpoints there are into the m60s and may inch upward a little more today. Still bear-ish on the possibility of a shower this aftn/eve due to the strong capping inversion between 5-10kft and minor shortwave ridge. Prev... Fair and dry weather covers the entire Middle Atlantic Region early today with large anticyclonic plume of smoke from western U.S. forest fires covering the Tenn, Ohio valleys and NE U.S. This smoke plume will act to trim temps by a few to several deg F today and it dims the sun slightly at times. High temps today will warm (compared to Sunday) by 5-7 degrees F on average. The high-level smoke along with ridging and warming aloft will keep any significant convection from developing, even though sfc based CAPE will climb to between 1200-2000 j/kg late this Sunday. && .SHORT TERM /7 PM THIS EVENING THROUGH 6 PM TUESDAY/... Tonight, temps under clear to partly smokey skies will only dip to the m-u60s late tonight and early Monday. By Tuesday, heat and humidity will continue to be pumped into the Keystone state from the west, and heat index values will approach the 100 deg F mark in south central PA. Will keep temperatures a few degrees below guidance with the anticipated arrival of smoke aloft from wildfires out west during the first part of the week. Thus, an already borderline Heat Advisory scenario will almost certainly remain below criteria and preclude issuance of any heat products. Nevertheless it will still be a much warmer and more humid couple of days, especially compared to the relatively cool weather the last few days. In addition to Tuesday's heat, a weak cold front will approach from the northwest, with isolated afternoon showers and thunderstorms likely to make a return north and west of the Allegheny front. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... By the middle and end of the week, it's all about the timing of a cold front approaching from the northwest. The front is progged to enter northern PA on Wednesday and very slowly sag south Thursday as a low pressure center moves nearly parallel to and along the front. With the cold front still well to the north on Wednesday, heat index values will reach the low to mid 90s across the Lower Susquehanna once again. More widespread rainfall is anticipated Thursday as the low pressure center, and best forcing for ascent, traverses the Commonwealth. The combined effects of rainfall, cloud cover, and cold frontal passage will result in a much cooler day on Thursday with MaxTs in the mid 70s to mid 80s. Current guidance brings the remnants from Tropical Storm Elsa into the Middle Atlantic by Friday morning, though the most recent NHC Advisory track takes Elsa off the east coast of Maryland by Friday morning with no impact to Pennsylvania. Minimal impacts are expected at this time. For Friday and into the weekend, the frontal system off to the south of PA should lift north as warm front and usher in milder weather with daily chances for afternoon showers and thunderstorms. && .AVIATION /15Z MONDAY THROUGH FRIDAY/... Fog very limited this morning. Somewhat hazy, given warm advection and smoke from western fires working back into the area. Had some smoke aloft on Saturday afternoon. IPT did its morning routine, CIG dropping to BKN004 as I type this. For 12Z TAF package, no real change. Earlier discussion below. Looking at mainly VFR conditions today. Perhaps a little valley fog for an hour or two in a few spots. Winds will not be real strong today, and it should remain dry. Looks like any showers or storms would be north of BFD later today, so took mention out of BFD. Some showers and storms could push into northern PA during the afternoon hours on Tuesday, as cold front sags southward toward PA. Outlook... Tue-Wed...High density altitudes w/ max temperatures in the mid 90s SE. Scattered PM SHRA/TSRA possible, primarily over the northern and western highlands. Thu-Fri...Scattered PM SHRA/TSRA possible areawide. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Ross/Lambert NEAR TERM...Ross/Lambert/Dangelo SHORT TERM...Lambert/Dangelo LONG TERM...Banghoff/Travis AVIATION...Martin
Hazardous weather outlook, Jul 5, 2:13 PM EDT, 0 minutes before
Hazardous Weather Outlook National Weather Service State College PA 213 PM EDT Mon Jul 5 2021 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056-058-061815- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming- Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Schuylkill- 213 PM EDT Mon Jul 5 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ057-059-063>066-061815- Dauphin-Lebanon-Cumberland-Adams-York-Lancaster- 213 PM EDT Mon Jul 5 2021 ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 6 PM EDT TUESDAY... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Heat Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Heat Advisories in Pennsylvania, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.